Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

anyone had the painkillers KAPAKE?

(11 Posts)
buffythenappyslayer Thu 04-May-06 13:22:34

ive got them on prescription from our gp.i take them for back pain.anyway,ive had amigraine since last night,and havent got any other painkillers so took kapake.i feel so shitty!my head feels fuzzy and i feel sick (thought it was a bug id got from dd,but think its down to the tablets).im usually ok taking them,but i feel so rough this time.just wondering if anyone else has had them and felt queasy afterwards.

chapsmum Thu 04-May-06 14:21:18

kapake is very stron co-codamol.
If you take two tablets you are taking a total of 60 mg of codeine and the side effects are similar to that of the pethadine/morphine you have during child birth.
They can make you consipated and a bit dry.
So if you have a migrane due to dehydration, it can actually make it worse.
I would take one tablet of Kapake and one table oridanary paracetamol.
Drink plenty and make sure you eat.

HTH

buffythenappyslayer Thu 04-May-06 14:44:56

feel sick so not eaten today.head isnt as fuzzy as it was earlier.gp has never said about the side affects and chemist just puts them in a white box so you dont even get a leaflet.head bangs when i move it,but got no flashing now,thank god.been drinking plenty but even that is making me feel pukey!dh reckons its stress,i think its cos am feeling run down,have bug on the way and ttc all at same time!thanks for teh advice though chapsmum!by the way is it ok to take two different tabs at teh same time?

Piffle Thu 04-May-06 14:46:54

check the paracetamol dosage in our kapake, my doc was very against me taking any other paracetamol incase of overdose
He was ok about mixing with ibuprofen though

chapsmum Thu 04-May-06 14:47:54

yip, one tablet of kapake has 30mg of codiene and 500mg of paracetamol.
on tab of paracetamol has 500mg of paracetamol
as lon as you dont take more that 1 g/1000mg paracetamol every four-six hours it is fine.

chapsmum Thu 04-May-06 14:49:08

would not take the ibuprofen on an empty stomach it can give bad heart burn.
It may help your head if you can eat something.

buffythenappyslayer Thu 04-May-06 14:51:51

ok thank you!i just pop em in without even thinking about all the paracetamol in them!as long as they get rid of my head ache i dont care!just wish i didnt feel so sick with it.trying not to move my head too much because it feels like my brain is sloshing about in there!dont suppose you know if you can take nurofen when bf?i know they are prob not as strong as the kapake,but i know they get rid of headache and i dont feel so rough and dizzy after them.

Ledodgyherring Thu 04-May-06 14:53:24

They hand these out at our maternity hospital in very early labour and for after pains. They made me feel a bit dizzy and out of it but I wasn't sure if that was just because i'd given birth!

chapsmum Thu 04-May-06 14:55:21

brufen fine whilt bfeeding, not recommende for long periods of use but fine for a few days.
They are a different type of pain killer, you dont feel the effects in the same way as kapake but they are definatly effective. The pain can be caused by a slight swelling of the brain, it normally happens when you are dehydrated or have a hangover irt is not as scary as it sounds.
Anyway brufen(nurofen) is an anti-inflammitory which can help reduce the swelling.
If you feel it getting worse phone your dr back.
Really try to drink though the bfeeding will be making you dry as it is...

buffythenappyslayer Thu 04-May-06 14:56:17

i first got them prescribed when i was pg and had spd.gp keeps prescribing them as they are the only thing to ease my back when it goes now.never taken them for headache before though.think it is them that are making me feel so bad.

Kay57 Sun 10-Jul-16 20:00:27

Hi, I used to take kapake for headaches & back pain, I took them for about 10yrs. Then my back pain took over... Now I'm on morphine plus loads of other meds... I won't go into details about my other probs. But taking kapake for the pain I had then were brill. Never had any side effects except for a bit of constipation , I would recommend then as a middling pain killer.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now